Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 22, NWS Fort Worth, TX

May 13, 200936 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 13, 2009, 11:58 AM CDT for 36 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 11:58 AM CDT (16:58 UTC)
Expired
May 13, 2009, 6:02 PM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
All 36 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 131658
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.A STRONG PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY WILL RESULT
IN SOUTHERLY WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS TO 35
MPH DURING THE AFTERNOON HOURS. ALTHOUGH THE WINDS SHOULD
DIMINISH EARLY THIS EVENING...THEY MAY REMAIN GUSTY THROUGH SUNSET.

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-140000-
/O.NEW.KFWD.WI.Y.0022.090513T1700Z-090514T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
1158 AM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY WILL RESULT
IN SOUTHERLY WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS TO 35
MPH DURING THE AFTERNOON HOURS. ALTHOUGH THE WINDS SHOULD
DIMINISH EARLY THIS EVENING...THEY MAY REMAIN GUSTY THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
1 follow-up statement
000 
WWUS74 KFWD 132302
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED MAY 13 2009

...THE WIND ADVISORY HAS BEEN CANCELLED...

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-140015-
/O.CAN.KFWD.WI.Y.0022.000000T0000Z-090514T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
602 PM CDT WED MAY 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS OF 20 MPH WITH GUSTS TO 30 TO 35 MPH ARE EXPECTED
TO PERSIST THROUGH MIDNIGHT...BUT SUSTAINED WINDS OF 25 MPH OR
GREATER ARE NOT LIKELY FOR THE REMAINDER OF THE OVERNIGHT HOURS.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 11:58 AM CDT, 0 minutes earlier.

Area forecast discussion, May 13, 11:58 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT WED MAY 13 2009

.UPDATE...
WE/RE DOING A QUICK MIDDAY UPDATE TO ISSUE A WIND ADVISORY WEST
OF A CAMERON... CORSICANA... BONHAM LINE UNTIL 7 PM. WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 35 MPH OR SLIGHTLY HIGHER ARE EXPECTED.
THE WIND SHOULD DIMINISH BELOW CRITERIA AFTER SUNDOWN...BUT THEY
MAY ALSO REMAIN UP AND WE/LL MAKE A DETERMINATION TO EXTEND THE
ADVISORY WITH THE AFTERNOON PACKAGE. STILL EVALUATING THE MORNING
MODELS FOR CONVECTION AND COOLING POTENTIAL WITH THE NEXT TWO
COLD FRONTS. 75

&&

.AVIATION...

THE MAIN AVIATION WEATHER CONCERNS TODAY WILL BE MVFR CEILING THIS
MORNING AND STRONG AND GUSTY SOUTHERLY WINDS THROUGH THE EVENING.
A 45 KNOT LOW LEVEL JET WILL CONTINUE TO FEED GULF MOISTURE OVER
NORTH TEXAS. BROKEN CLOUDS AROUND 2000 FT WILL PREVAIL THROUGH THE
MORNING. HOWEVER...CEILINGS WILL OCCASIONALLY SCATTER. EXPECT
CEILINGS TO LIFT AND COMPLETELY SCATTER EARLY THIS AFTERNOON.

A SOUTHERLY WIND BETWEEN 13 AND 17 KNOTS SUSTAINED WITH GUSTS NEAR
25 KNOTS WILL PREVAIL UNTIL VIGOROUS MIXING KICKS IN BETWEEN 15
AND 16Z. AFTER THAT...EXPECT WIND SPEEDS AROUND 20 KNOTS SUSTAINED
WITH SOME GUSTS IN EXCESS OF 30 KNOTS. WIND SPEEDS WILL DECREASE
THIS EVENING ONCE DECOUPLING OCCURS AND A COLD FRONT APPROACHES
THE RED RIVER.

THERE WILL BE SOME LOW THUNDERSTORM CHANCES THIS EVENING...ESPECIALLY
NORTHWEST OF THE METROPLEX TAF SITES. WILL NOT MENTION  THUNDER
IN THIS TAF PACKAGE. HOWEVER...THUNDERSTORM CHANCES SHOULD
INCREASE A BIT THURSDAY WHEN THE COLD FRONT MOVES INTO THE REGION.

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT WED MAY 13 2009/
ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE EXTENT OF THIS
FORECAST PACKAGE. CONDITIONS WILL BE BREEZY TODAY...BUT SHOULD
REMAIN JUST BELOW WIND ADVISORY CRITERIA. SUBSTANTIAL ELEVATED
INSTABILITY WILL BE PRESENT TODAY /IN THE RANGE OF 3000-4000J/KG/...
BUT CAP IS EXPECTED TO HOLD STRONG. LATE TONIGHT...FRONT WILL SLIP
SOUTHWARD ACROSS OKLAHOMA...WITH THUNDERSTORMS DEVELOPING ALONG
THE BOUNDARY. A FEW STORMS WILL BE POSSIBLE OVER THE NORTHERN HALF
OF NORTH TEXAS THIS EVENING/OVERNIGHT...WITH THE GREATEST CHANCE
ALONG THE RED RIVER TOWARD DAYBREAK THURSDAY.

FRONT WILL SAG SOUTHWARD NEAR THE RED RIVER BEFORE LIFTING
NORTHWARD ON FRIDAY. WILL NOT INCLUDE MENTION OF THUNDERSTORMS FOR
FRIDAY DUE TO UNCERTAINTY...BUT AN ISOLATED SHOWER OR STORM IS POSSIBLE.

BETTER RAIN CHANCES ARE IN STORE FOR SATURDAY NIGHT WITH A
STRONGER COLD FRONT PUSHING INTO THE REGION. LATEST ECMWF AGREES
FAIRLY WELL WITH THE GFS IN REGARDS TO FRONTAL AND PRECIP TIMING
SATURDAY NIGHT. AS A RESULT...HAVE INCREASED POPS TO 50 AND 60
PERCENT DURING THE OVERNIGHT TIME FRAME.

EXPECT A DRY PERIOD FROM MONDAY TO WEDNESDAY AS SURFACE HIGH
PRESSURE SPREADS OVER OUR AREA...AND A MID LEVEL RIDGE BUILDS INTO
THE CENTRAL CONUS. ANOTHER FRONT MAY MAKE A RUN AT NORTH TEXAS
NEXT THURSDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  70  86  70  87 /  10  20  20  20  10
WACO, TX              92  72  89  69  86 /  10  10  20  20  10
PARIS, TX             86  66  85  67  86 /  10  30  30  20  10
DENTON, TX            90  69  85  68  88 /  10  20  20  20  10
MCKINNEY, TX          88  68  86  67  86 /  10  20  30  20  10
DALLAS, TX            90  71  88  71  88 /  10  20  20  20  10
TERRELL, TX           90  69  87  68  87 /  10  20  20  20  10
CORSICANA, TX         90  69  87  69  87 /  10  10  20  20  10
TEMPLE, TX            91  70  89  69  88 /  10  10  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>094-100>105-
115>121-129>134-141>146-156>161-174.

&&

92/75
Hazardous weather outlook, May 13, 3:28 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT WED MAY 13 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
328 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. A FEW STORMS
MAY BE SEVERE ALONG THE RED RIVER WITH QUARTER SIZE HAIL AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS ON THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTH OF
INTERSTATE 20 THIS EVENING AND TONIGHT.

SCHULTZ

In the hours before

Special weather statement, May 13, 5:59 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT WED MAY 13 2009

TXZ130-141>143-131130-
ERATH TX-COMANCHE TX-HAMILTON TX-MILLS TX-
559 AM CDT WED MAY 13 2009

...SPECIAL WEATHER STATEMENT...

AT 556 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS ASSOCIATED WITH A DYING COMPLEX OF THUNDERSTORMS NEAR
COMANCHE.  WIND GUSTS TO 50 MPH WILL BE POSSIBLE BETWEEN
COMANCHE...HAMILTON AND STEPHENVILLE THROUGH 630 AM.

LAT...LON 3235 9814 3203 9799 3202 9801 3192 9794
      3156 9872 3170 9876 3171 9868 3194 9884
      3204 9888
TIME...MOT...LOC 1056Z 241DEG 22KT 3191 9861

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 11:25 PM CDTSpecial Weather StatementFWDMontague65 min
May 13, 5:59 AM CDTSpecial Weather StatementFWDComanche, Erath31 min

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.